Tuesday, September 4, 2012

Update

Yesterday, when I visited Chang, he complained that he has little energy. He had barely eaten, saying that his throat feels blocked. He had written instructions for his wife to inform the Hospis Malaysia nurse to administer intravenous glucose drip (to boost his energy levels) when she visited later in the evening.

When I saw him again today, the glucose drip had already been administered. I was told that the nurse would be visiting again this afternoon regarding his constipation problems.

He cannot sit for long periods. There's not enough flesh on his backside. After some time, he would stand for a minute to change position.  Today, I saw him stand up and put his arm around his mother's neck for support. Then he leaned his head toward her, like a child seeking comfort from his mother. In that moment, I saw so much  tiredness and weariness on his thin face. Anyone watching would feel for this man.

He likes alot of gentle massages as a relief. Today, his sister massaged his swollen feet with medicated oil. Then,  he asked his mother to give him "guasa". Guasa is Chinese language. Gua means scrape. Sa means poison or disease that will appear when  scraped, like red rash or bruise. The Chinese believe that it helps to detoxify and eliminate wind from the body. 

I agreed to update this blog on his behalf because I always thought that this blog holds alot of meaning for him. It is a documentation of the most difficult and lonely period of his life. Yet, it has also been a period of growth and awareness. He has mustered all his knowledge and skills in trying to heal himself, an area totally new to him.. He has put hours into research and poured his heart into writing this blog, On his busiest days, he made time to provide updates. It would be such a waste. So many people still wish to reach out to him and send him their prayers, I shall continue for as long as there is information for me to go on with.

As a friend, who has seen him go through some of the ups and downs during his cancer journey, I am learning each day. Sometimes, he write a few lines on a little whiteboard using a marker pen for me and I have an idea what he wants me to post. On other days, I would like to hear him talk but he does not have the strength anymore.

(Updated by Chang's friend)



 

6 comments:

  1. I am praying for you Chang.
    May you have less pain.
    Thx CF!!

    Janey

    ReplyDelete
  2. Dear CT's friend, please let CT know that he is in my prayers,I could sense his tiredness/pain when I visited him on 30/7/12. You are a great guy, brother!

    Evelyn

    ReplyDelete
  3. Lim Kim Heng, Saudi ArabiaSeptember 5, 2012 at 3:46 AM

    Dear Bro. Chang,
    May you be free from mental suffering
    May you be free from physical suffering
    May you be free from animosity
    May you be well and happy

    Saddhu! Saddhu! Saddhu!

    ReplyDelete
  4. Tell him he is always on my mind.
    He has the choice to go on or to give up.....
    I respect his choice.

    Gary

    ReplyDelete
  5. I am also praying for him. He suffers, it is a pain to everybody who knows him. His parents and his family are also suffering in silence.

    I have asked God to choose the path for him, if recovery is certain, HEAL him. If not, dont let him go into this bad state.

    In my mind, I think he is waiting for his daughter's graduation this month as read from his earlier mails. This is his wish. I wish him strength and energy to witness this important event.
    Cindi

    ReplyDelete

  6. Thanks for keeping us updated, and being such a good friend to CT.

    I keep CT in my thoughts and prayers always!

    Has he tried Methylnaltrexone (Relistor) for Opioid-Induced Constipation. His constipation is probably caused by the Morphine.

    Methylnaltrexone (Relistor) is labeled for the treatment of opioid-induced constipation in patients with advanced illness who have not responded to laxative therapies. As a selective antagonist of peripheral mu-opioid receptors, methylnaltrexone inhibits opioidinduced gastrointestinal (GI) hypomotility without central nervous system effects such as sedation or change in mental status. About 60 percent of patients taking methylnaltrexone had a bowel movement within four hours, usually within 30 minutes of the first dose.
    http://www.aafp.org/afp/2010/0915/p678.html

    His Hospice nurse should be able to get this for him.

    I keep praying to read:“he is doing much better;” and that he will be strong enough to attend his daughters graduation.

    Give him my love and regards,
    Mona

    ReplyDelete